It is currently Tue Oct 17, 2017 7:37 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sat Apr 22, 2017 3:10 am 
Offline
New Poster
New Poster

Joined: Sat Apr 22, 2017 3:01 am
Posts: 1
I have been on suboxone for over two years. Every once in a while, for no apparent reason, it simply doesn't work. What I mean by that is, I have withdrawal symptoms such as a headache, cold sweats, anxiety, sick stomach and fatigue. I don't take anything except for my medication and I take it as precribed, 16mg daily, (I choose to take 16mg at once, usually late afternoon). Has anyone else had this problem?


Top
 Profile  
 
PostPosted: Sat Apr 22, 2017 9:25 am 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2426
Location: Tennessee
Hey MissMaggie welcome!

Are u sure it's withdrawal symptoms and not from something else? At 16mg every day and over the ceiling level, u should be well covered into the next day and maybe even a bit longer. U shouldn't have any break through withdrawal.

The only thing that even entered my mind is maybe ur not getting good absorption when ur taking ur buprenorphine. Is it possible that ur not getting enough of ur medication during ur dosing times? Do u dose correctly?

I don't have many answers for u because I don't really know why ur getting these symptoms or if they're even withdrawal symptoms, could be something else. Maybe one of our doctors will come along and give their opinion.

Hope u stick around Maggie!!!

_________________
Jennifer


Top
 Profile  
 
PostPosted: Sat Apr 22, 2017 12:01 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Hello MissMaggie :D

I like your name. Usually I just use initials. But your name warrants full expression!

I agree with Jennifer. It's hard to see how this could happen. The thing about bupe
as you likely know is that it's got a long half life. So it's quite stable as to blood levels.
Even if you skipped a day it would likely be a while before you really felt WD symptoms.

I'd look to another cause. How often does it happen? If reasonably frequent you could
perhaps keep a journal to try and isolate anything you're doing differently....or not doing which you
normally do.

Also Jenn's point about the ceiling effect is valid. Even if hypothetically on rare days you're only getting
say, half of what you usually get of the medication, I'm not sure you'd feel such definite symptoms.

I assume you've been in opiate WD, even if just to switch to bupe. Are you sure they're WD symptoms? They might just be plain old anxiety issues...


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Apr 22, 2017 8:39 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Nov 25, 2011 6:14 pm
Posts: 269
Location: Petoskey, MI
Are you taking suboxone brand or generic?

_________________
PUGS NOT DRUGS


Top
 Profile  
 
PostPosted: Tue May 30, 2017 12:40 am 
Offline
Average Poster
Average Poster

Joined: Thu Nov 07, 2013 3:53 pm
Posts: 7
I'm having the same issue


Top
 Profile  
 
PostPosted: Tue May 30, 2017 10:14 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1016
Only thing I can think is maybe you're not absorbing it as you should on occasion? Swallowing too quickly, or drinking liquid?

Perhaps on those days you're taking a medication that activates your metabolism? Here's a known list of medications that speed up Sub metabolism:

Unspecified potency

anticonvulsants, mood stabilizers
carbamazepine[33][35][46]
phenytoin[33][35] (anticonvulsant)
oxcarbazepine[33]
topiramate[60]
barbiturates[46]
phenobarbital[33][35]
Butalbital
St. John's wort[33][35]
some bactericidals
rifampicin[33][46]
rifabutin[33][35]
some non-nucleoside reverse transcriptase inhibitors[52]
efavirenz[33]
nevirapine[33]
some hypoglycemics
pioglitazone[33]
troglitazone[33]
glucocorticoids[33] (blood glucose increase, immunosuppressive)
modafinil[33] (stimulant)
quercetin[61]
capsaicin[62]


Top
 Profile  
 
PostPosted: Thu Jun 01, 2017 10:06 pm 
Offline
Average Poster
Average Poster

Joined: Mon May 29, 2017 7:20 pm
Posts: 17
Heyes MissMaggie!

I'm going out on a limb here with a possible cause but, have you ever considered that your dose might be a bit too high? I was prescribed 12mgs and, found out after a few weeks that I felt MUCH better at 8.

When I was on 12 I had some pretty bad bouts of anxiety and, also sleeplessness. It was like I was wired at bedtime but, I would also be mentally and physically exausted at the same time. I would also get "fidgety" too. It was like I couldn't get comfortable so I kept moving. That part was reminiscent of rls, but defiantly not the same excruciating, crawl out of your skin feeling as rls.

All of those symptoms went away by lowering my dose a tad. Idk if this is what is happening to you as well but, just thought I'd share my expire nice and, what worked for me.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group